Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 147, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2025, 6:41 PM MDT for Cherry County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2025, 6:41 PM MDT (00:41 UTC)
- Expired
- Jun 29, 2025, 7:30 PM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:45 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:53 PM MDT, 48 minutes earlier. Its key messages:
- A slight (level 2 of 5) risk of severe storms is expected tonight across the Sandhills and southwest Nebraska with damaging winds and hail being the main threats.
- Drier conditions return Monday through Tuesday with near to slightly below normal temperatures.
- Rain and thunderstorms return Tuesday night with near daily chances through the end of the week.
Area forecast discussion, Jun 29, 5:53 PM MDT, 48 minutes before
Area Forecast Discussion National Weather Service North Platte NE 653 PM CDT Sun Jun 29 2025 .KEY MESSAGES... - A slight (level 2 of 5) risk of severe storms is expected tonight across the Sandhills and southwest Nebraska with damaging winds and hail being the main threats. - Drier conditions return Monday through Tuesday with near to slightly below normal temperatures. - Rain and thunderstorms return Tuesday night with near daily chances through the end of the week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 340 PM CDT Sun Jun 29 2025 Severe weather continues tonight as thunderstorms develop across Wyoming and eastern Colorado by late afternoon. These storms will push eastward throughout the evening entering the forecast area by early evening. As these storms encounter an environment with plenty of instability (CAPE values over 3000 J/kg and steep lapse rates) , they have the potential to quickly become severe. Timing of severe storms looks to be mainly between 7pm CT and 11pm CT, although a stronger storm or two may initiate earlier or last longer. Greatest threats will be large hail initially as the storms remain discrete. This will be short lived as storms congeal and form a line and damaging winds (over 70 mph possible) become the main threat. This line of storms will then push southeastward across southwest Nebraska before exiting by sunrise Monday morning. There is still some inconsistency in the latest CAMs models in the exact placement of the strongest storms, but the general thinking with regards to greatest instability will be across the eastern Panhandle and across southwest Nebraska, before exiting into south central Nebraska. In addition to strong winds and hail, another potential threat will be some locally heavy rainfall. While widespread flash flooding is not anticipated, with QPF amounts in some locations over an inch and PWAT values in the 1 to 1.5 inch range, some low lying areas or small streams may see some brief rises or ponding of water. With the relatively fast movement of these storms through our region, not expecting training of storms to increase flooding concerns. && .LONG TERM /MONDAY THROUGH SUNDAY/... Issued at 340 PM CDT Sun Jun 29 2025 Upper level ridging will begin to build across the western US by Monday morning bringing a return to quieter and drier weather for the first part of the week as surface high pressure builds into the central Plains. In addition to drier weather, this ridge will also herald in some cooler, slightly below to near normal temperatures. Expect highs to rise into the mid 80s on Monday rising into the upper 80s on Tuesday. Near daily isolated rain and thunderstorm chances will return on Tuesday night lasting into next weekend. While confidence in locations of impact and timing is low, the latest guidance suggest a greater probability of widespread convection on Friday and Friday night as a cold front gets dragged across the region. At this time, though, the severe potential is low, but a stronger storm or two cannot be ruled out with hail and strong wind gusts being the main threats. Will continue to monitor severe potential over the next few days as models get a better handle on the environment. In addition, temperatures will also steadily rise back into the mid 90s by Friday as warm air advection pushes 850 mb temperatures in the 25 to 30 C range into western and north central Nebraska. The cold front Friday night will usher in a cooler airmass for the beginning of the weekend with highs dropping back to near normals (mid to upper 80s). && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 651 PM CDT Sun Jun 29 2025 Scattered thunderstorms will prevail across the region this evening, ending late tonight. Winds will be variable and gusty in and near any thunderstorms, otherwise winds will be generally less than 10 kts. North winds will increase during the day Monday at 10-20 kts with VFR to prevail. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Taylor
Hazardous weather outlook, Jun 29, 2:37 PM MDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 337 PM CDT Sun Jun 29 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-302045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 337 PM CDT Sun Jun 29 2025 /237 PM MDT Sun Jun 29 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. A slight risk (level 2 of 5) of severe storms is expected this evening across western Sandhills and southwest Nebraska. Large hail and damaging winds (70 mph or greater) are possible with the strongest storms. Localized flooding of low lying areas and small streams could also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances return Tuesday night through Friday night. The threat for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:14 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 46 min |
| Jun 29, 7:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jun 29, 7:54 PM MDT | Special Weather Statement | LBF | Garden, Grant, Sheridan | 66 min |
| Jun 29, 8:10 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 65 min |
| Jun 29, 8:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 47 min |
| Jun 29, 9:06 PM MDT | Special Weather Statement | LBF | Arthur, Grant | 39 min |
| Jun 29, 10:06 PM MDT | Special Weather Statement | LBF | McPherson | 39 min |
| Jun 29, 10:15 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 45 min |
| Jun 29, 10:40 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 35 min |
| Jun 29, 10:52 PM MDT | Special Weather Statement | LBF | Keith, Perkins | 38 min |
| Jun 29, 11:00 PM MDT | Special Weather Statement | LBF | Logan | 45 min |
| Jun 29, 11:10 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Keith, Lincoln, Perkins | 50 min |
| Jun 29, 11:23 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, McPherson | 37 min |
| Jun 29, 11:31 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Jun 29, 11:52 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 38 min |
| Jun 29, 11:59 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 46 min |
| Jun 30, 12:22 AM MDT | Severe Thunderstorm Warning | LBF | Hayes | 38 min |
| Jun 30, 12:52 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Jun 30, 12:54 AM MDT | Special Weather Statement | LBF | Frontier | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.